| Model Number |
OMS-T12BTNL |
| Medical Device Problem Codes |
Leak/Splash (1354); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a laparoscopic inguinal hernia procedure, the trocar was being used when the surgeon noticed insufflation leaking out of the top of the trocar and subsequently identified that the rubber 12mm valve/seal gasket was missing after pushing mesh inside the abdomen.The valve seal was found to be damaged, and the rubber 12mm valve/seal gasket had fallen into the cavity of the patient.The component was easily located and retrieved after a new trocar was inserted.The case was completed after opening another trocar, and the procedure time was extended by 5-7 minutes.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the main valve seal disengaged from the body of the device.It was reported that the trocar was being used when the surgeon noticed insufflation leaking out of the top of the trocar, the valve seal was found to be damaged, and the 12-millimeter (mm) valve seal gasket fell into the cavity of the patient.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.